Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

174 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes rapid weight gain with leg swelling, dry mouth and weakness?

Answered by
Dr.
Dr. Sassen S Kwasa

Internal Medicine Specialist

Practicing since :2012

Answered : 502 Questions

default
Posted on Mon, 26 Oct 2015 in Bones, Muscles and Joints
Question: rapid weight gain, swelling of my lower extremities, feel weak.
Dry mouth
Also, have bad knees, losing hearing on my left ear. Diabetes is being controlled with medication, in fact, I only take the Lantus in the morning and the Aspart don't take it because my sugar goes low, in the morning reads 107, 109, up to 127.
doctor
Answered by Dr. Sassen S Kwasa 29 minutes later
Brief Answer:
These are classic symptoms of CHF exacerbation

Detailed Answer:
Welcome to HCM. The symptoms you describe are symptoms that are linked to worsening heart failure, this is something that you need to see a doctor for, are you on any diuretics like lasix "water pill"? most people who have had your heart procedure will have this pills so stop the water from building in your body. I hope this helps. Good luck.
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Sassen S Kwasa 3 hours later
That is a lousy answer, I already knew that and yes I am taking Lasix but that seems to be ineffective, did my doctor put the stent in the right place or not? Something must cause for the swelling to get worse.
I expect an answer, please.
doctor
Answered by Dr. Sassen S Kwasa 9 hours later
Brief Answer:
I cannot comment whether or not the stent is in right place...

Detailed Answer:
I beg to differ, you did not mention ANY medications that you are on under medications, all you wrote was the stent that was placed, CHF is a progressive disease just because you are on lasix does not mean that it will always be treated effectively. Doses of Lasix will need to be increased, and this depends on your diet as well. The symptoms your describe, again, are due to CHF exacerbation.
Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication
Medical Topics

Recent questions on  Lasix

doctor1 MD

It is the weekend and am concerned about blood pressure. Last 3 readings: 140/88, 133/106, 137/105. Also have pounding headache in back of skull and top of head like a throbbing migraine. Saw my primary in May. All blood tests and EKG normal. Was taking Lisinopril HCTZ 20/12.5. My concern was swollen ankles so Dr. switched me to Lisinopril tabs 20mg & Lasix 40mg. I have not felt well since the switch. I have been treated for HBP about 15 years, am 56 and do smoke. Last 2 days have taken Lisinopril twice a day and 1/2 Lasix. Dr. told me I could do that as long as I monitor myself. Have not had numbers in 100s for a long time. Other medications are Aciphex 20mg, trazodone 100mg, sertraline 150mg and the lisinopril 20mg & lasix. I just do not feel well and need some advice. I will call my dr. on Monday to discuss. Thank you.

doctor1 MD

Iam 57 years old male ihad heart attack in 1992 iwas treated at cmc veloore at that time from then onwords inever felt any pain shortness of breath an symptoms associated with heart attack iam a airconditioning tecnician worked in temprature up to 52centrigrade in Arabian Gulf but after stoping the hard work for almost 15 years two months back i developed shortness of breath and legs swelling iwas admited in hospital and treated for swelling and breathing problem at the same time doctors advised me to get Angioplasty as iam a CHF with ejection fraction of 25% Iam a diabetic also Iwas asked to continue tablets LASIX 40mg Aldoctone 25mg Captopril 25mg Freomin 80mg for CHF Actrapid HM Insulatard HM for Daibetes My request is IS THERE A CHANCE TO CONTINUE TO BE TREATED BY MEDICINE ONLY AS I DO NOT WISH GO FOR ANY KIND OF SURGERY Please let me know about the possibility of treatment by nedicines only S habbir Hussain contact # 044 0000

doctor1 MD

Since March I have had level II pitting edema in my legs and feet (about 8-15 of fluid) twice. My cardiologist refers to this as right-sided heart failure. My liver and kidneys are fine, EKG and echo normal and no blood clots. I had a right heart catheter that revealed a pulmonary wedge pressure of 20. They did not check the left side of my heart. I was prescribed Lasix and told take it from time to time as needed, and Spiranolactone to take indefinetly. I have mild obstructive sleep apnea and was told this may be causing the elevated right-sided pressure which eventually leads to the edema. I wear a CPAP every night. I feel very tired at points in the day to where I cannot hold my eyes open, and I am also extremely bloated in my stomach. I feel pressure near my sternum. A tight band sensation wraps from my back around to chest at the sternum level, which makes wearing a bra complete torture. The last thing is that most mornings upon waking I will gag until I vomit. Please help me I am desperate for answers and have been to ten doctors. Stacie

doctor1 MD

What Dr. in Lubbock can we have and Echocadiagram done in the office? I have a 75 year old male with heart failure that the pulse ox machine says his heart rate is between 30 and 65 beats. The cardiologist says that his heart is beating 114 beats a min. It is just that the first beat is hard and the other 2-5 are a slight beat. Enough to pick up on the 12 lead but not enough to pick up in a pulse. His feet are swelling and when we elevatethem the swelling goes down after 48 hrs but his lungs fill. When his feet swell they up his Lasix to 60 mg but it does not work for 4-5 days. Then run run run. Where can we have an echo done in Clovis, NM or Lubbock Texas?

doctor1 MD

I'm a 30 year old female with no prior health problems. For the last year or so I have had bouts or severe pitting edema in my legs and feet to the point where my feet look like balloons and I can easily press 1 inch+ dents into my shins that...

doctor1 MD

I have diabetes cholesterol and digestive problems My diabetes fluctuates many times high to low low to high. I go for motions 4 to 5 times a day. My question is my urine gets blocked sometimes or sometimes urine frequency increases. I want to...

doctor1 MD

I want to go for LASIK surgery, Could you please advise on how to choose and decide on same. What are the negatives of this surgery. Or is there nay other suggestion/surgey to correct eyesight/ Both eyes (-6)